To Our David Douglas District Families,
Sadly, over the past couple of days two Portland-area teenagers have died after what were believed to be accidental overdoses of the synthetic opioid Fentanyl.
Neither of these students were attending school in David Douglas, though one of them did grow up in our District before moving in recent years.
Law enforcement believe these tragedies resulted from students who thought they were taking so-called “blues,” pills containing OxyContin or Xanax. Instead, they were fake pills containing lethal doses of Fentanyl. They may have come from the same batch and may be circulating in the region. See this flyer to learn more.
Our hearts break for the families of these students, and we want to do everything possible to prevent more tragedy. We ask our parents to use these preventable deaths to have open, safe conversations with your students about drug use. Unfortunately, the current opioid epidemic has made overdoses and deaths common across the country, and especially so because of the often unknown presence of fentanyl in substances being consumed.
To get support, help and knowledge, students can speak with their counselor, teachers, administrators, other trusted adults, as well as you, their parents. Students and families can also report confidential concerns about substances circulating in the community by going to safeoregon.com.
We care deeply about the health and safety of each and every student in our community. We know these conversations with your child can be hard. Please reach out to your child’s school if you need support.
Your David Douglas School District